Thank you for your support and encouragement!
Member has chosen to not make this information public.
Member not yet following any Groups.
Member not yet following any Pages.
I was prescribed only .25 mg in the AM and then .50mg at bedtime- so .75 mg total a day for a little over a year. I had no idea that a small dose for a somewhat short period would have resulted in any withdrawal symptoms. But this has felt like murder. That tells you how powerful this drug is. I will NEVER take any type of Benzo medication again!
I really think that patients that legitimately need such a medication are being done a disservice by doctors who do not try all other non addictive alternatives first!!! And warn patients about what really happens when you stop. This needs to happen upfront and have requirements for doctors and patients to sign an acknowledgment saying they have been properly counseled on how to stop being a junkie when you no longer need the meds. Because that is reality and what happens when they write you that script… they know you will have to withdraw one day and what that can do to people who they are supposed to be helping.
I am so sorry you are still feeling so horrible. I have been going through the same symptoms but starting to feel hopeful they have peaked bc I do notice dissipation a little each day where I can function again for a few hours at a time… enough to get done what absolutely must get done day to day. I have to take lots of breaks… like I aged 20 plus years in less than 3 weeks… I hope that subsides too. I am only 41 years young 🙁
I do feel like the more active I am, the more I can do and get through the next day, so I’m trying to keep moving and active a few hours at a time… just so much fatigue no one would understand.
Right now, the following are what is providing me temporary comfort and relief to push through to the next day:
Planet fitness membership- I canNOT work out right now. There is no way today at least. I have to sit for a half hour just from doing a little laundry. BUT- my leg pains and arm numbness and tingling are better if I just walk on the treadmill at a super slow pace for 15 minutes or a few more if I can. Same if I just spend 15 minutes outdoors but it is SO cold this time of year. What has really helped is the red light therapy in their total body enhancement machine that comes with the upgraded membership. That ten mins a day has been wonderful. Then I do their hydromasssage lounge or chair for another ten min therapy session. For $20 a month, just using those has been so worth it and helpful.
Caffeine- I realized it really flames up my symptoms. I feel better substituting juice for coffee. Then I realized hydrating makes the symptoms lessen a lot too, even the head pain. I’ve been doubling my intake of fluids and it still seems like I could not get hydrated enough.
Pain relief and ability to eat dinner and sleep at night – small amount of marijuana before dinner and then early bedtime. Don’t do anything too stimulating after dinner until bed and take your sleep when you can get it.
Don’t turn back- those pills were killing us! Keep positive and hope you feel better soon!
Thank you but I did not know about the need to taper. WISH I did! My psychiatrist prescribed the meds but never told me I’d have to taper or anything before stopping. When he prescribed he said it was to be for a short time – not long term and didn’t say how addictive it would be. I only see him once a month so still have another week plus before my next appt. I had no idea why I’ve been so sick and my urgent care visits didn’t ask about old medications just what I was taking currently which is nothing. I totally missed the connection and had no reason really to associate how sick I was with stopping a medication two weeks earlier. I didn’t know any drug could make you feel that bad- like dying. The worst point was the two week mark in hindsight. At any rate, and after two visits to urgent care and no answer but an antibiotic passed out to me as a guess, I don’t know that I’d be able to get through without the marijuana. It was a god send.
PPS- I have only used marijuana at night in a small amount bc I was not eating at all or sleeping. After I would be able to eat half a meal maybe (I’ve had no appetite) and i would be able to sleep for a few hours. It made my headache partially subside for a couple hours but doesn’t at all take away all symptoms. I was limiting myself to once a day at night bc I’m not by any means a regular marijuana user. My friend was very worried about me and recommended it. I am a 41 year old, college educated, married, professional woman. I used to judge people that used marijuana though it’s legal widely now. No more. I think these doctors need to evaluate it and use it as a first line treatment effort BEFORE they are allowed to prescribe addictive pills.
No wonder we have so many people addicted to heroin after taking addictive pills.
After going through this withdrawal experience personally, I think that marijuana could likely be very effective as an aid in treating many withdrawal symptoms, whether from prescription medications or illegal drugs.
PS – before tonight, I thought I was just very seriously ill with a virus, flu, etc. I didn’t make the connection of all of these debilitating physical symptoms with stopping the medication bc it took a few days of being off of the meds before I got really sick. For the first week, I thought I had a really bad cold or the flu. After one week of not feeling better, I went to urgent care and tested negative for flu or strep or anything they could tell. After another week, I went back and they thought it must be a sinus infection, though nothing showed infection on my lab work and no fever, so they gave me an antibiotic and said to come back if I didn’t feel better in three days. I also felt like I had a UTI but they tested and said no infection. No wonder- all of these symptoms are the result of an unanticipated drug detox, not any virus or infection. I seriously thought I was dying for over two weeks.
The only thing that took away the agony was marijuana. Otherwise I could not eat, sleep, or even sit up for more than a short period, and literally could not leave the house.
I was like a two year old child mentally and intellectually where I couldn’t find words or complete a whole sentence correctly, just lost in zombie state, and physically feeling like I’d rather die than do it again tomorrow. I am so hopeful now that I know what I’m dealing with. Good luck to everyone else that was probably on higher doses or took the drugs longer since I see some of their symptoms have lingered for a very long time. I hope I get back to 100% soon and guess it’s too late for me to turn back now since I am nearing week three and starting to feel a little bit better. The days were so bad that even a 10% decrease in symptoms seems life changing. I hope this post helps someone else bc it may have saved me.
I am new to this site too. Until tonight by researching on my own- I didn’t know you had to taper off using Clonazepam. My doctor never told me how serious this drug is or that one day I’d have to taper or detox from taking it. I feel like I have been violated because I had no idea or information and clearly these types of drugs are being overprescribed or given without explaining to patients just how SILENTLY addictive they are until you need to come off of them.
I was prescribed Xanax and Prozac for about three years following a physical assault for anxiety and depression. They were not effective or lost effectiveness so a year ago my doctor added chlonazepam. I used it for a year only as prescribed-.25 MG three times a day. Within the first three months, I felt so much better. I stopped taking the Xanax pretty quickly; then a month later I stopped taking Prozac cold turkey and was fine, feeling good; then another month later I stopped taking my adderall cold turkey that I had taken for years for ADD. I felt great and was down to only taking one medication. I felt like I was on the mend with Clonazepam- probably because I didn’t know how strong it really was. After six months I just felt so flat and lifeless. I continued with it another six months and knew I wasn’t anxious/depressed anymore but had become just on autopilot not enjoying anything and lacked any motivation or creativity which I never had an issue with before. I knew I wanted to stop taking all medications since they weren’t working and seemed to make me feel worse.
Since I had zero issues or withdrawal symptoms when I stopped taking my other medications, I decided to stop taking my Clonazepam cold turkey. When my prescription ran out I decided to just not refill it. No one had ever told me it had to be tapered or would have such severe side effects. So I just stopped. It’s been two and a half weeks of agony and I just learned tonight why! I have felt for the last two weeks that death would be better than getting through another day of symptoms and luckily at almost three weeks, I feel like I’m functioning at the 50% level. I still feel horrible but finally see light at the end of the tunnel. I hope this continues.
Please do not take this drug or allow a doctor to give someone you love this drug. I’ve never used an illegal drug in my life or abused prescriptions and know about not taking pain meds and those risks. I had NO IDEA whatsoever that my prescribed anxiety medicine I only took for a year would end this way with me feeling like a junkie. Please warn others!